Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2008, 3:27 AM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2008, 3:27 AM EDT (07:27 UTC)
- Expired
- Jun 2, 2008, 3:56 AM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2299 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 020727
SVRCHS
GAC251-SCC005-020815-
/O.NEW.KCHS.SV.W.0121.080602T0727Z-080602T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
327 AM EDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 415 AM EDT
* AT 324 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF MILLHAVEN...OR ABOUT 16 MILES WEST OF ALLENDALE...
MOVING EAST AT 34 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MILLHAVEN...HILLTONIA...
MILLETT...
MARTIN...
APPLETON...
ALLENDALE...SEIGLING...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3297 8168 3304 8156 3307 8161 3309 8162
3310 8160 3314 8143 3311 8137 3312 8122
3292 8123 3290 8124 3286 8167
TIME...MOT...LOC 0727Z 271DEG 29KT 3300 8155
$$1 follow-up statement
000
WWUS52 KCHS 020756
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 AM EDT MON JUN 2 2008
GAC251-SCC005-020806-
/O.CAN.KCHS.SV.W.0121.000000T0000Z-080602T0815Z/
SCREVEN GA-ALLENDALE SC-
356 AM EDT MON JUN 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLENDALE AND NORTH
CENTRAL SCREVEN COUNTIES HAS BEEN CANCELLED...
AT 353 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3297 8168 3304 8156 3307 8161 3309 8162
3310 8160 3314 8143 3311 8137 3312 8122
3292 8123 3290 8124 3286 8167
TIME...MOT...LOC 0756Z 271DEG 29KT 3300 8127
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:19 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 2, 1:19 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 119 AM EDT MON JUN 2 2008 .SYNOPSIS... A COLD FRONT WILL DROP INTO THE AREA EARLY TODAY...BEFORE STALLING AND EVENTUALLY DISSIPATING ACROSS SOUTHEAST GEORGIA EARLY THIS WEEK. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE PRIMARY BACKDOOR COLD FRONT IS STILL POSITIONED WELL NORTH OF THE AREA...BUT WILL CONTINUE TO ADVANCE TOWARD THE AREA DURING THE MORNING HOURS. A SHORT WAVE MOVING ACROSS GEORGIA EARLY THIS MORNING WILL HELP KEEP SHOWERS AND THUNDERSTORMS GOING ACROSS SOUTHERN AND COASTAL PORTIONS OF THE FORECAST AREA. MOST OF THE CONVECTIVE DEVELOPMENT WILL OCCUR ALONG LINGERING OUTFLOW BOUNDARIES FROM EARLIER CONVECTION. THERE IS STILL ENOUGH INSTABILITY IN PLACE FOR SOME STRONG THUNDERSTORMS TO DEVELOP...ALTHOUGH IT APPEARS THAT SEVERE WEATHER THREAT HAS ENDED FOR THE MOST PART. WILL INDICATE POPS RANGING FROM SLIGHT CHANCE IN FAR NORTHWEST PORTIONS OF THE FORECAST AREA TO CHANCE ELSEWHERE. PLENTY OF DEBRIS CLOUDINESS AND THE SLOWER PROGRESSION OF THE BACKDOOR COLD FRONT WILL ONLY ALLOW TEMPERATURES TO FALL INTO THE LOWER 70S TO AROUND 70 IN MOST AREAS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/... A STRONG SHORT WAVE ALOFT WILL ALLOW A DECAYING BACKDOOR COLD FRONT TO DROP INTO THE REGION MONDAY MORNING BEFORE BECOMING WASHED OUT AND INTERMINGLED IN THE SEA BREEZE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE FRONT AND SEA BREEZE INTERACT AND COLLIDE WITH LINGERING OUTFLOW BOUNDARIES FROM TODAY/S CONVECTION. HIGHS WILL RANGE FROM AROUND 90 ACROSS THE CHARLESTON TRI-COUNTY AREA TO THE LOWER 90S ACROSS THE REMAINDER OF THE FORECAST AREA. && .LONG TERM /TONIGHT THROUGH SUNDAY/... FEW CHANGES WERE MADE FROM MONDAY NIGHT ON AS THE 12Z GFS WAS NOT AVAILABLE AND THE ECMWF WAS OLD. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... CONVECTIVE COMPLEX WILL IMPACT KSAV BETWEEN 06-07Z...WITH MVFR OR LOWER CONDITIONS POSSIBLE IN SHOWERS AND POSSIBLE THUNDERSTORMS. OTHERWISE...MAINLY DEBRIS CLOUDINESS IS EXPECTED AT BOTH TERMINALS THROUGH MUCH OF THE MORNING WITH VFR CONDITIONS TO PREVAIL. A BACKDOOR COLD FRONT WILL DROP ACROSS THE AREA THIS MORNING INTO EARLY THIS AFTERNOON...CAUSING WINDS TO VEER THROUGH MUCH OF THE DAY. THE PROXIMITY OF THE FRONTAL BOUNDARY AND LINGERING OUTFLOW BOUNDARIES WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE TAF/S WILL REFLECT VICINITY SHOWERS AND A MENTION OF CB AT BOTH TERMINALS. WHILE VFR CONDITIONS WILL GENERALLY PREVAIL...MVFR OR LOWER CONDITIONS ARE POSSIBLE IN SHOWERS/THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS. && .MARINE... A BACKDOOR COLD FRONT WILL CONTINUE TO DROP TOWARD THE AREA TONIGHT...BUT OUTSIDE OF ANY CONVECTION...EXPECT SOUTHWEST WINDS TO CONTINUE THROUGH THE NIGHT. WIND SPEEDS COULD BE AS HIGH AS 15-20 KT AT TIMES...HIGHEST ACROSS THE OUTER GEORGIA WATERS. THE GRADIENT SHOULD WEAKEN LATE TONIGHT...WITH WINDS SPEEDS DIMINISHING THROUGHOUT. SEAS WILL REMAIN 4 FT OR LESS. WIND DIRECTIONS STILL WILL BE TRICKY TO START THE DAY MON WITH THE SURFACE FRONT NEAR THE SOUTH CAROLINA COAST AND WIND FIELDS LIKELY CORRUPTED BY AMPLE OVERNIGHT CONVECTION. THE LOW LEVEL JET OVER THE GEORGIA WATERS SHOULD WANE EARLY IN THE DAY AND SEAS WILL BEGIN TO SUBSIDE. FLOW SHOULD BECOME ONSHORE ALL WATERS LATER MON WITH SPEEDS 15 KT OR LESS. TUE THROUGH THU...A SE TO S FLOW AROUND THE RIDGE WILL BE THE MAIN FEATURE. SPEEDS OCNLY ENHANCED BY DIURNAL/PINCHING EFFECTS...BUT MAINLY NOT DEVIATING FROM 5 KT EITHER SIDE OF 15 KT. SEAS BY THU COULD INCREASE TO 4 OR 5 FT OVER GEORGIA WATERS WITH LONG FETCH. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JAQ
Hazardous weather outlook, Jun 1, 11:17 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1117 PM EDT SUN JUN 1 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-021000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1117 PM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT AHEAD OF AN APPROACHING COLD FRONT NORTH OF THE AREA. THERE IS THE POSSIBILITY THAT SOME OF THESE STORMS COULD BECOME STONG OR SEVERE...AND CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS IS EXPECTED TO PRODUCE FREQUENT CLOUD- TO-GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG/SEVERE THUNDERSTORMS...THE COMBINATION OF A STALLED FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE OVER THE REGION ON MONDAY IS EXPECTED TO TRIGGER ANOTHER ROUND OF THUNDERSTORMS OVER PARTS OF SOUTHERN SOUTH SOUTH CAROLINA AND SOUTHEAST GEORGIA. A FEW OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. HEAVY RAINFALL MAY ALSO ACCOMPANY SOME OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JAQ
In the hours before
Special weather statement, Jun 2, 1:25 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 125 AM EDT MON JUN 2 2008 SCZ050-020615- CHARLESTON- 125 AM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 215 AM EDT... AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR ADAMS RUN...OR ABOUT 12 MILES NORTH OF EDISTO BEACH...MOVING EAST AT 30 MPH. AREAS IN AND AROUND ADAMS RUN...FOLLY BEACH...HOLLYWOOD...JAMES ISLAND...JOHNS ISLAND...MEGGETT...RAVENEL...ROCKVILLE...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND WILL BE IMPACTED THROUGH 215 AM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 1:40 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 140 AM EDT MON JUN 2 2008 GAZ116>119-137>141-020630- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG- 140 AM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY... BRYAN COUNTY...LIBERTY COUNTY AND CHATHAM COUNTY THROUGH 230 AM EDT... AT 138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FLEMING TO JONES...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF RICHMOND HILL TO 17 MILES NORTH OF DARIEN...MOVING EAST AT 24 MPH. AREAS IN AND AROUND ALLENHURST...BELFAST...BURROUGHS...CARNIGAN... CRESCENT...CROSSROADS...EULONIA...FLEMINGTON...FORT MCALLISTER...FORT STEWART...HALFMOON LANDING...HINESVILLE...JONES...KELLER... LUDOWICI...MCINTOSH...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO... RICHMOND HILL...SAPELO ISLAND...SHELLMAN BLUFF...SKIDAWAY ISLAND... SOUTH NEWPORT...SUNBURY...TOWNSEND...VALONA...WALTHOURVILLE AND MIDWAY WILL BE IMPACTED THROUGH 230 AM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 1:57 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 157 AM EDT MON JUN 2 2008 GAZ101-118-119-SCZ042-043-047>049-051-020630- BEAUFORT-COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND CHATHAM-INLAND COLLETON-INLAND JASPER- 157 AM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...HAMPTON COUNTY...COLLETON COUNTY...BEAUFORT COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 230 AM EDT... AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LOBECO TO GOSHEN HILLS...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BEAUFORT TO 13 MILES NORTH OF SAVANNAH...MOVING EAST AT 20 MPH. AREAS IN AND AROUND BENNETTS POINT...BLUFFTON...COOSAWHATCHIE... DALE...GILLISONVILLE...GREEN POND...HARDEEVILLE...HILTON HEAD ISLAND...JASPER...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE... PURYSBURGH...RIDGELAND...YEMASSEE...CLYO...EBENEZER...EGYPT... GUYTON...ISLE OF HOPE...RINCON...RIVERSIDE...BEAUFORT...HILTON HEAD AIRPORT AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 230 AM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 2:26 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 226 AM EDT MON JUN 2 2008 GAZ088-100-101-116>119-137>141-SCZ042-043-047>049-051-020730- BEAUFORT-BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-INLAND MCINTOSH-LONG-SCREVEN- 226 AM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EFFINGHAM COUNTY... BULLOCH COUNTY...SCREVEN COUNTY...HAMPTON COUNTY...MCINTOSH COUNTY... BRYAN COUNTY...LIBERTY COUNTY...COLLETON COUNTY...BEAUFORT COUNTY... CHATHAM COUNTY AND JASPER COUNTY THROUGH 330 AM EDT... AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COOSAW ISLAND TO HALFMOON LANDING...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF BEAUFORT TO 15 MILES SOUTH OF RICHMOND HILL...MOVING EAST AT 36 MPH. AREAS IN AND AROUND ASHEPOO...BLUFFTON...GREEN POND...HAMPTON... HARDEEVILLE...HENDERSONVILLE...HILTON HEAD ISLAND...JACKSONBORO... JASPER...PORT ROYAL...PRITCHARDVILLE...RIDGELAND...BLITCHTON...FORT STEWART...GARDEN CITY...BEAUFORT...HILTON HEAD AIRPORT AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 330 AM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 3:19 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 319 AM EDT MON JUN 2 2008 GAZ088-SCZ040-020800- ALLENDALE-SCREVEN- 319 AM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 400 AM EDT... AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR MILLHAVEN...OR ABOUT 16 MILES NORTH OF SYLVANIA...MOVING EAST AT 32 MPH. AREAS IN AND AROUND ALLENDALE...APPLETON...MARTIN...MILLETT... SEIGLING...ULMER...HILLTONIA AND MILLHAVEN WILL BE IMPACTED THROUGH 400 AM EDT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 3:22 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 322 AM EDT MON JUN 2 2008 GAZ099-020800- CANDLER- 322 AM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 400 AM EDT... AT 319 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF ALINE...OR ABOUT 11 MILES WEST OF METTER...MOVING EAST AT 25 MPH. AREAS IN AND AROUND ALINE...METTER AND PULASKI WILL BE IMPACTED THROUGH 400 AM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:56 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 40 min |
| Jun 2, 1:10 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 50 min |
| Jun 2, 5:28 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 47 min |
| Jun 2, 5:35 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 41 min |
| Jun 2, 6:37 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 42 min |
| Jun 2, 6:54 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 66 min |
| Jun 1, 8:39 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 66 min |
| Jun 1, 8:40 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 1, 10:16 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 29 min |
| Jun 1, 10:39 PM EDT | Special Marine Warning | CHS | 96 min | |
| Jun 2, 2:02 AM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 2, 2:16 AM EDT | Special Marine Warning | CHS | 119 min | |
| Jun 2, 4:44 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 36 min |
| Jun 2, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 60 min |
| Jun 2, 6:14 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 61 min |
| Jun 2, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 36 min |
| Jun 2, 7:10 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 65 min |
| Jun 2, 7:16 PM EDT | Special Marine Warning | CHS | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.